Alert archive / North Carolina / River Flood Warnings in 2012
River Flood Warning 1, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at May 15, 2012, 2:35 AM EDT for Davidson County, Davie County, North Carolina. It took effect at May 15, 2012, 8:19 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2012, 2:35 AM EDT (06:35 UTC)
- In effect from
- May 15, 2012, 8:19 AM EDT
- Expired
- May 16, 2012, 8:31 AM EDT
- In force
- 24 hr
- Issued by
- NWS Raleigh, NC
- Flood severity
- Minor
Counties Davidson County, NC, Davie County, NC
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yadkin River at Yadkin College (YADN7). The gauge peaked at 20.88 ft at May 15, 2012, 9:00 PM EDT.
- Action stage
- 17 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02116500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
922
WGUS42 KRAH 150651
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
235 AM EDT TUE MAY 15 2012
...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
AS MUCH AS SIX TO EIGHT INCHES OF RAIN FELL OVER PARTS OF
YADKIN AND FORSYTH COUNTIES MONDAY NIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-151851-
/O.NEW.KRAH.FL.W.0001.120515T1242Z-120516T1402Z/
/YADN7.1.ER.120515T1242Z.120515T1800Z.120516T0202Z.NO/
235 AM EDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLOOD WARNING FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* FROM THIS MORNING TO WEDNESDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 2:00 AM TUESDAY THE STAGE WAS 15.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 19.5 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 8 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 8 AM
LOCATION STG STG DAY TIME TUE WED THU FRI SAT
YADKIN RIVER
YADKIN COLLEGE 18 15.6 TUE 02 AM 17.8 12.4 4.6 3.2 2.8
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$6 follow-up statements
205
WGUS82 KRAH 151223
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 AM EDT TUE MAY 15 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
THE RIVER WAS JUST RISING ABOVE ITS FLOOD STAGE AT 8 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN. SOME ROADS MAY
BE CLOSED IN THE AREA. BE CAREFUL WHEN DRIVING AS LOCAL ROADS MAY
BE WASHED OUT.
&&
NCC057-059-160023-
/O.EXT.KRAH.FL.W.0001.120515T1219Z-120516T1402Z/
/YADN7.1.ER.120515T1150Z.120515T1800Z.120516T0202Z.NO/
823 AM EDT TUE MAY 15 2012
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM TUESDAY THE STAGE WAS 18.0 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING WAS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
YADKIN RIVER
YADKIN COLLEGE 18 18.0 TUE 08 AM 12.4 4.6 3.2 2.8
YADKIN COLLEGE: 638.45
$$327
WGUS82 KRAH 151553
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1153 AM EDT TUE MAY 15 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-160353-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120516T1332Z/
/YADN7.1.ER.120515T1150Z.120515T1800Z.120516T0132Z.NO/
1153 AM EDT TUE MAY 15 2012
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 11:00 AM TUESDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE THROUGH EVENING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS
AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
YADKIN RIVER
YADKIN COLLEGE 18 18.9 TUE 11 AM 9.0 3.6 3.0 3.1 3.1
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$125
WGUS82 KRAH 152055
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT TUE MAY 15 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-160855-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120516T1402Z/
/YADN7.1.ER.120515T1150Z.120515T2200Z.120516T0202Z.NO/
455 PM EDT TUE MAY 15 2012
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 4:00 PM TUESDAY THE STAGE WAS 20.2 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
YADKIN RIVER
YADKIN COLLEGE 18 20.2 TUE 04 PM 9.4 4.8 4.0 3.8 3.6
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$032
WGUS82 KRAH 160143
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
943 PM EDT TUE MAY 15 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-161343-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120517T0117Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1317Z.NO/
943 PM EDT TUE MAY 15 2012
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 9:00 PM TUESDAY THE STAGE WAS 20.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW LATE MORNING.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
YADKIN RIVER
YADKIN COL 18 20.9 TUE 09 PM 18.6 5.1 4.1 3.8 3.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$109
WGUS82 KRAH 160942
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
542 AM EDT WED MAY 16 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-162142-
/O.EXT.KRAH.FL.W.0001.000000T0000Z-120517T0400Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1600Z.NO/
542 AM EDT WED MAY 16 2012
THE FLOOD WARNING CONTINUES FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 18.9 FEET.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME WED THU FRI SAT SUN
YADKIN RIVER
YADKIN COLLEGE 18 18.9 WED 05 AM 18.6 5.2 4.2 3.8 3.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$587
WGUS82 KRAH 161231
FLSRAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
831 AM EDT WED MAY 16 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
CAROLINA...
YADKIN RIVER AT YADKIN COLLEGE AFFECTING DAVIDSON AND DAVIE
COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.
&&
NCC057-059-161301-
/O.CAN.KRAH.FL.W.0001.000000T0000Z-120517T0400Z/
/YADN7.1.ER.120515T1150Z.120516T0100Z.120516T1021Z.NO/
831 AM EDT WED MAY 16 2012
THE FLOOD WARNING IS CANCELLED FOR
THE YADKIN RIVER AT YADKIN COLLEGE.
* AT 8:00 AM WEDNESDAY THE STAGE WAS 16.6 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FELL BELOW FLOOD STAGE AT 6:21 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.2 FEET BY TOMORROW
MORNING.
* IMPACT...AT 18.0 FEET...AGRICULTURAL LANDS ON BOTH BANKS BEGIN TO
FLOOD
&&
THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME THU FRI SAT SUN MON
YADKIN RIVER
YADKIN COLLEGE 18 16.6 WED 08 AM 5.2 4.2 3.8 3.7
TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:
YADKIN COLLEGE: 638.45
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 15, 2:17 AM EDT, 18 minutes earlier.
Area forecast discussion, May 15, 2:17 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 217 AM EDT TUE MAY 15 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL SLOWLY PROGRESS EAST TOWARD THE SOUTHEAST U.S. COAST THROUGH WEDNESDAY...RESULTING IN AN EXTENDED PERIOD OF UNSETTLED WEATHER ACROSS CENTRAL NC. && .NEAR TERM /THROUGH TUESDAY/... AS OF 900 PM MONDAY... QUICK UPDATE TO THE FORECAST TO REFRESH GRIDS WITH SEVERE WEATHER AND FLOODING CONCERNS ONGOING. MOIST SOUTHEASTERLY LOW LEVEL FLOW AND AN AXIS OF WEAK INSTABILITY JUST EAST OF I-77 ARE HELPING TO FUEL A FEW ISOLATED STORMS OVER THE WESTERN PIEDMONT. A WEAK SURFACE TROUGH HAS BECOME A LITTLE MORE DEFINED OVER THE FOOTHILLS AS A SHORTWAVE LIFTS ALONG THE NC MOUNTAINS. THE MOST INTENSE CONVECTION IS MOVING THROUGH THE TRIAD...WHERE HEAVY RAIN IS CAUSING SOME FLASH FLOODING IN FORSYTH COUNTY. FLASH FLOOD GUIDANCE IS BELOW 2 INCHES FOR MOST OF FORSYTH COUNTY AND DOWNSTREAM INTO WESTERN GUILFORD COUNTY...SO FLASH FLOODING MAY DEVELOP IN GUILFORD COUNTY DURING THE NEXT HOUR OR SO. WE WILL UPDATE POPS TO REFLECT CURRENT CONVECTION...HIGHEST IN THE WEST WITH A DOWNWARD TREND EASTWARD AS THE CONVECTION OUTRUNS ITS LARGER SCALE SURFACE FORCING AND INSTABILITY AXIS. LOWS IN THE LOW TO MID 60S. ON TUESDAY...MAIN TROUGH AXIS WILL MAIN WEST OF OUR REGION BUT PROJECTED TO WEAKEN WITH TIME. BEST MOISTURE TRANSPORT AND INSTABILITY EXPECTED TO LIE ALONG AND EAST OF HIGHWAY 1. WITH WEAK PERTURBATIONS PROJECTED TO CROSS OUR REGION...SHOULD SEE THE HIGHEST COVERAGE OF SHOWERS AND T-STORMS TUESDAY AFTERNOON EAST OF HIGHWAY 1. MAY SEE AN ISOLATED SEVERE STORM OR TWO WITH MAIN THREAT DAMAGING DOWNBURST WINDS. TEMPS TUESDAY DEPENDENT UPON WHETHER ANY BREAKS OF SUBSTANTIAL DURATION OCCUR. FAVORED COOLER MOS GUIDANCE THOUGH THESE NUMBERS STILL CLOSE TO OR SLIGHTLY ABOVE NORMAL FOR THIS TIME OF YEAR. IF MORE SIGNIFICANT BREAKS OCCUR...THIS WOULD LEAD TO BETTER SURFACE INSTABILITY AND A BETTER CHANCE FOR A FEW STRONG-SEVERE STORMS IN THE LATE AFTERNOON-EARLY EVENING. MAX TEMPS 77 NW -83 SE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM MONDAY... UNSETTLED WEATHER WILL GRADUALLY GIVE WAY TO CLEARING SKIES DURING THIS PERIOD. FOR TUESDAY NIGHT: THE ILL-DEFINED SURFACE FRONTAL ZONE IS EXPECTED TO STRETCH THROUGH THE NC FOOTHILLS TUESDAY EVENING... EASING VERY SLOWLY EASTWARD TO THE FAR WESTERN PIEDMONT OVERNIGHT. THE MID LEVEL TROUGH AXIS WILL BE LAGGING JUST WEST OF THE SURFACE FRONT... MOVING FROM OH/KY/TN/MS TOWARD THE APPALACHIANS. UPPER LEVEL WINDS WILL BE DECREASING AS A WEAK SWRLY JETLET ACROSS VA LIFTS NORTHWARD LEAVING LITTLE TO NO UPPER DIVERGENCE... THUS FORCING FOR ASCENT IN THE MID-UPPER LEVELS WILL BE RESTRICTED TO THE ENCROACHING SHEAR AXIS MOVING INTO THE NC MOUNTAINS/FOOTHILLS. ABOVE-NORMAL PRECIPITABLE WATER REMAINS IN PLACE BUT IT IS NOT EXPECTED TO BE EXCESSIVELY WET... JUST ABOUT 125-250% OF NORMAL... AND MID LEVEL HEIGHT FALLS WILL BE MODEST AT 10-20 METERS TUESDAY NIGHT WITH WANING ISENTROPIC UPGLIDE. THAT SAID... WITH THE PRESENCE OF THE SURFACE BOUNDARY AND STEADY WEAK LOW LEVEL MOISTURE CONVERGENCE OVER THE PIEDMONT... WILL RETAIN A MENTION OF SCATTERED SHOWERS IN THE EVENING... DECREASING TO ISOLATED AT BEST OVERNIGHT WITH NOCTURNAL COOLING OF THE NEAR-SURFACE AIR. WITH PLENTY OF CLOUDS AND WEAK WARM AIR ADVECTION... HAVE BUMPED UP LOWS A BIT TO 60-66. FOR WEDNESDAY/WEDNESDAY NIGHT: THE MID LEVEL TROUGH AXIS REMAINS WEAK AND BAGGY AS IT CONTINUES TO SLIDE VERY SLOWLY EASTWARD... FALLING IN LINE WITH THE WEAK SURFACE FRONTAL ZONE. THIS WEAK MID LEVEL TROUGH WILL ESSENTIALLY BE DISCONNECTED FROM THE COOLER NORTHERN STREAM TROUGH... WHICH WILL BE STRETCHED BACK ACROSS THE OH VALLEY EARLY WEDNESDAY ALONG WITH ITS ASSOCIATED COLD FRONT... AND THESE BOTH WILL STILL BE JUST TO OUR NORTHWEST THROUGH WEDNESDAY NIGHT. SO WHILE WE SHOULD SEE THE BEST CHANCE FOR CONVECTION MOVE EASTWARD TO AREAS ALONG AND EAST OF HIGHWAY ONE ON WEDNESDAY AS PRECIPITABLE WATER VALUES DROP TO NEAR OR JUST UNDER NORMAL TO THE WEST OF HIGHWAY ONE... THE ACTUAL COLD FRONT AND MORE PROMINENT COOLDOWN WILL HOLD WELL TO OUR NORTHWEST THROUGH WEDNESDAY NIGHT. THE NAM IS ABOUT 6 HOURS FASTER THAN THE GFS IN MOVING THE FRONTAL ZONE/TROUGH THROUGH THE AREA... AND THIS LOOKS A BIT TOO FAST CONSIDERING THE SHEARED NATURE OF THE SOUTHERN STREAM TROUGH AND LACK OF SUBSTANTIAL EASTWARD PUSH AT THIS LATITUDE. PW STAYS AROUND 150% OF NORMAL IN THE EASTERN CWA AND FORECAST SOUNDINGS SHOW SUFFICIENTLY STEEP LOW AND MID LEVEL LAPSE RATES (AROUND 6.5 C/KM) FOR SCATTERED TO NUMEROUS SHOWERS AND A FEW STORMS EASILY PROMPTED BY HEATING WITH QUICK DESTABILIZATION. VERY WEAK DEEP LAYER SHEAR SHOULD DIMINISH THE RISK OF SEVERE STORMS BUT SLOW-MOVING AND TRAINING CELLS AND BRIEF HEAVY RAIN WILL REMAIN POSSIBLE. HIGHS 79-83 AND LOWS 59-64. FOR THURSDAY/THURSDAY NIGHT: THE WEAK TROUGH AXIS SHIFTS TO A POSITION OVER THE SOUTHEAST COAST ON THURSDAY. MODEL SOLUTIONS QUICKLY DIVERGE WITH REGARDS TO HOW THEY HANDLE THIS TROUGH... WITH THE NAM CLOSING OFF A LOW NEAR CHS... THE 00Z ECMWF ALSO CLOSING OFF A LOW BUT FURTHER EAST OFF THE ILM COAST... AND THE GFS LEAVING IT AS A SHEAR ZONE OVER THE SOUTHEAST COASTAL WATERS. AT THIS RANGE IT'S DIFFICULT TO HAVE HIGH CONFIDENCE IN ANY ONE SOLUTION. WHILE THE NAM SEEMS TO BE RETAINING THE GENERAL TREND OF ITS PREVIOUS RUN... IT IS ALONE IN ITS MORE WESTERN SOLUTION AMONG THE LATEST MODEL RUNS. HOWEVER... A BIT SLOWER AND CLOSER-TO-THE-COAST SOLUTION IS FAVORED... GIVEN THE ABSENCE OF ANY MECHANISM OR FEATURE THAT MIGHT SHUNT THE TROUGH WELL OFFSHORE. AT ANY RATE... THE COOL FRONT IS EXPECTED TO SLOWLY DRIFT SOUTHWARD THROUGH CENTRAL NC ON THURSDAY. WITH THE CENTER OF THE POST-FRONTAL HIGH PRESSURE AREA EXPECTED TO MOVE FROM LAKE ERIE ACROSS NY/PA... THE LION'S SHARE OF THE COOLER AIR WILL HOLD TO OUR NORTH... HOWEVER THE NORTHEASTERLY LOW LEVEL FLOW SHOULD STILL PULL IN SLIGHTLY COOLER AND MUCH DRIER AIR. THE GFS/NAM/ECMWF STILL SQUEEZE OUT A FEW SHOWERS MAINLY OVER THE SOUTHWEST CWA THURSDAY AFTERNOON... HOWEVER GIVEN THE DEGREE OF DRY AIR IN FORECAST SOUNDINGS... WILL GO WITH A DRY FORECAST. HIGHS 74-80 WITH PARTLY TO MOSTLY SUNNY SKIES. LOWS 52-58. -GIH && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 310 PM MONDAY... FOR FRIDAY THROUGH SUNDAY: THE BAGGY POSITIVELY-TILTED MID LEVEL TROUGH IS EXPECTED TO HOLD OFF THE SOUTHEAST COAST AND ACROSS FL INTO THE WEEKEND... AND SOME PORTION OF THIS TROUGH COULD CLOSE OFF INTO A WEAK MID LEVEL LOW WELL OFFSHORE. THE CENTER OF THE SURFACE HIGH TO OUR NORTH WILL MOVE FROM PA/NY EASTWARD TO OFF THE NEW ENGLAND AND CANADIAN MARITIME COAST... WHILE CONTINUING TO EXTEND STRONGLY TO THE SSW THROUGH CENTRAL NC. WITH MID LEVEL RIDGING EXTENDING FROM TX THROUGH THE LOWER MISS VALLEY THROUGH THE MID SOUTH AND OHIO VALLEY... EXPECT DRY AND STABLE MID LEVELS ATOP THE DRY AND COOL SURFACE-BASED AIR MASS... YIELDING NO APPRECIABLE PRECIP AND LITTLE IN THE WAY OF CLOUD COVER. LOW LEVEL THICKNESSES ARE EXPECTED TO BE ABOUT 10-15 METERS BELOW NORMAL FRIDAY DROPPING A BIT TO 15-20 METERS BELOW NORMAL BY SUNDAY... AS THE STOUT NORTHEASTERLY LOW LEVEL FLOW (MOST BRISK IN THE EASTERN/SOUTHERN CWA) CONTINUES TO DRAW IN COOLER AIR. HIGHS MAINLY IN THE MID 70S WITH LOWS IN THE MID 50S. FOR MONDAY: THE MID LEVEL RIDGE TO OUR NORTHWEST IS EXPECTED TO BE SQUEEZED AND SHOULD GIVE WAY TO A DEEPENING NORTHERN STREAM TROUGH CROSSING THE UPPER MIDWEST. THIS SHOULD HELP SHUT OFF THE FEED OF LOW LEVEL COOL AIR AS THE SURFACE RIDGE WEAKENS OVER OUR AREA... AND THICKNESSES ARE SUBSEQUENTLY EXPECTED TO REBOUND BACK TOWARD NORMAL (HIGHS IN THE UPPER 70S TO LOWER 80S). THE NORTHERN STREAM TROUGH AND ASSOCIATED SURFACE COLD FRONT SHOULD HOLD WELL TO OUR NORTHWEST THROUGH MONDAY... AND THE FORECAST WILL REMAIN DRY FOR NOW. -GIH && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... AS OF 215 AM TUESDAY... A BAND OF SLOW-MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS MORNING PRIMARILY FROM KRDU TO KRWI...WHILE GENERALLY DRY CONDITIONS ARE EXPECTED TO FLANK THE BAND OF CONVECTION. CLEARING BEHIND THE CONVECTION...MOST PRONOUNCED AT TRIAD TERMINALS...WILL LEAD TO THE DEVELOPMENT OF VLIFR FOG AND STRATUS AT KINT/KGSO. OTHERWISE... GENERALLY IFR STRATUS AND MVFR VISIBILITY RESTRICTIONS ARE EXPECTED ELSEWHERE THROUGH 13-15Z...AFTER WHICH TIME VISIBILITIES WILL BECOME UNRESTRICTED...AND CEILINGS RISE TO MVFR AND/OR SCATTER OUT BETWEEN 14-18Z. ADDITIONAL SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE APT TO DEVELOP ACROSS CENTRAL NC THIS AFTERNOON AND CONTINUE INTO THE EVENING...OWING TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE FROM THE SOUTHWEST AND CONTINUED PRESENCE OF A LOW LEVEL LOW PRESSURE TROUGH. UNCERTAINTY REGARDING THE TIMING AND LOCATION OF ANY SUCH CONVECTION PRECLUDES MENTION IN THE TAFS AT THIS TIME RANGE. AT LEAST PARTIAL CLEARING TONIGHT WILL LEAD TO RENEWED DEVELOPMENT OF IFR-MVFR VISIBILITY RESTRICTIONS OVERNIGHT. OUTLOOK: ONE MORE DAY OF SHOWERS AND STORMS WILL PERSIST WED...ESPECIALLY EAST OF TRIAD TERMINALS...BEFORE A COLD FRONT AND ASSOCIATED DRIER AND MORE STABLE AIR SETTLE ACROSS CENTRAL NC FOR THE END OF THE WEEK AND WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BSD NEAR TERM...WSS/SMITH SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...MWS
Hazardous weather outlook, May 15, 12:52 AM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1252 AM EDT TUE MAY 15 2012 NCZ009>011-026>028-041>043-076>078-083>086-088-089-151100- VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON- LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1252 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN SHOWERS AND ISOLATED THUNDERSTORMS THAT WILL MOVE EASTWARD ACROSS CENTRAL NC THROUGH 7 AM. THIS MAY LEAD TO MINOR FLOODING...PRIMARILY IN URBAN AREAS. A FEW SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF DAMAGING WINDS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ007-008-021>025-038>040-073>075-151100- PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON- RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE- 1252 AM EDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A FEW SEVERE THUNDERSTORMS...WITH A PRIMARY THREAT OF DAMAGING WINDS...WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 14, 9:21 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL THOMASVILLE 35.89N 80.08W
05/14/2012 E0.88 INCH DAVIDSON NC TRAINED SPOTTER
NICKEL SIZED HAIL NEAR THOMASVILLE ON 109
&&
EVENT NUMBER RAH1200229
SECLocal storm report, May 14, 9:54 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
954 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
05/14/2012 FORSYTH NC 911 CALL CENTER
FORSYTH COUNTY 911 CENTER HAS RECEIVED A FEW REPORTS OF
HIGH WATER AND STRANDED VEHICLES. NO KNOWN ROAD CLOSURES
AT THIS TIME
&&
EVENT NUMBER RAH1200230
SMITHLocal storm report, May 14, 10:11 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1011 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM FLASH FLOOD 2 W PFAFFTOWN 36.15N 80.34W
05/14/2012 FORSYTH NC TRAINED SPOTTER
TWO FEET OF WATER REPORTED OVER CLAREDON AVE IN
PFAFFTOWN.
&&
EVENT NUMBER RAH1200231
BSDSpecial weather statement, May 14, 10:48 PM EDT, 3 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1048 PM EDT MON MAY 14 2012
NCZ038>040-073>075-083-084-150345-
ANSON-CHATHAM-DAVIDSON-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-STANLY-
1048 PM EDT MON MAY 14 2012
...SHOWERS AND STORMS WITH HEAVY RAIN WILL MOVE ACROSS
STANLY...RICHMOND...RANDOLPH...MOORE...MONTGOMERY...DAVIDSON...CHATHA
M AND ANSON COUNTIES THROUGH 1145 PM EDT...
AT 1047 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM HASTY TO PLYLER...OR
ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF SILER CITY TO 7
MILES WEST OF ALBEMARLE...MOVING SOUTH AT 35 MPH.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAIN.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3550 8030 3551 8020 3558 8021 3583 7943
3552 7934 3547 7936 3540 7929 3523 7922
3489 8030 3519 8029 3518 8031 3516 8036
3536 8040
TIME...MOT...LOC 0247Z 344DEG 30KT 3564 7952 3536 8030
SECLocal storm report, May 14, 10:49 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1049 PM EDT MON MAY 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FLASH FLOOD WINSTON-SALEM 36.10N 80.26W
05/14/2012 FORSYTH NC PUBLIC
2-3 FEET OF WATER REPORTED OVER SOME ROADS AND PARKING
LOTS IN DOWNTOWN WINSTON-SALEM NEAR BUISNESS HIGHWAY
40... INCLUDING SOME CARS PARTLY SUBMERGED.
&&
EVENT NUMBER RAH1200232
BSDSpecial weather statement, May 15, 12:49 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1249 AM EDT TUE MAY 15 2012 NCZ041-150615- WAKE- INCLUDING THE CITY OF...RALEIGH 1249 AM EDT TUE MAY 15 2012 ...LOCALLY HEAVY RAINS TO MOVE THROUGH RALEIGH AND WAKE COUNTY... LOCALLY HEAVY RAINS IN WESTERN WAKE COUNTY AND EASTERN CHATHAM COUNTY ARE MOVING EAST NORTHEAST AT 20 MPH. RAINFALL RATES OF TWO INCHES PER HOUR OR MORE CAN BE EXPECTED AT TIMES. THIS WILL CAUSE PONDING OF WATER ON ROADS AND BRIEFLY REDUCE VISIBILITIES BELOW ONE HALF MILE. MOTORISTS SHOULD BE ALERT TO THESE DANGERS OVER THE NEXT FEW HOURS. STANDING WATER CAN BE DIFFICULT TO SEE AT NIGHT... EXPECIALLY IN HEAVY RAINS AND REDUCED VISIBILITIES. 14
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 8:00 PM EDT | Areal Flood Warning | RAH | Forsyth | 14 hr |
| May 14, 8:45 PM EDT | Flash Flood Warning | RAH | Davidson, Forsyth | 3 hr |
| May 14, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 76 min |
| May 14, 10:48 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Moore, Stanly | 57 min |
| May 14, 11:41 PM EDT | Areal Flood Advisory | RAH | Chatham, Randolph | 72 min |
| May 15, 2:44 PM EDT | Special Weather Statement | RAH | Wayne | 46 min |
| May 15, 2:57 PM EDT | Flash Flood Watch | RAH | Davidson, Forsyth, Guilford | 7 hr |
| May 15, 2:59 PM EDT | Special Weather Statement | RAH | Wayne | 61 min |
| May 15, 3:45 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| May 15, 4:08 PM EDT | Special Weather Statement | RAH | Sampson | 67 min |
| May 15, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 46 min |
| May 15, 5:25 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 65 min |
| May 15, 5:38 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wilson | 52 min |
| May 15, 6:29 PM EDT | Special Weather Statement | RAH | Edgecombe | 46 min |
| May 15, 6:35 PM EDT | Special Weather Statement | RAH | Johnston | 40 min |
| May 15, 7:25 PM EDT | Special Weather Statement | RAH | Franklin | 65 min |
| May 15, 7:42 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 48 min |
Nearby
River Flood Warnings in North Carolina, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.